Alert archive / California / Flash Flood Warnings in 2015

Flash Flood Warning 5, NWS Hanford, CA

July 18, 2015Kern County, California

NWS Hanford, CA issued this flash flood warning at Jul 18, 2015, 5:18 PM PDT for Kern County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2015, 5:18 PM PDT (00:18 UTC)
Expired
Jul 18, 2015, 8:15 PM PDT
In force
3 hr
Issued by
NWS Hanford, CA
Area
Storm-based polygon
Flood severity
None

County Kern County, CA

The radar

The Los Angeles radar (KVTX), 57 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 5:18 PM PDTHEAVY RAIN 1.031 W Frazier Park, CAFRAZIER PARK (KRN03) RAWS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 00:00Z, 0.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 00:00Z on 2015-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 00:00Z on 2015-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1916 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

005 
WGUS56 KHNX 190018
FFWHNX
CAC029-190315-
/O.NEW.KHNX.FF.W.0005.150719T0018Z-150719T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
518 PM PDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA...

* UNTIL 815 PM PDT
    
* AT 513 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. HEAVY RAIN WILL CAUSE 
  AREAS OF FLOODING AND POSSIBLE MUD SLIDES. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FRAZIER PARK...LEBEC...LAKE OF THE WOODS AND GRAPEVINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3500 11912 3501 11880 3482 11880 3481 11911
      3482 11913

$$

BEAN
2 follow-up statements
051 
WGUS76 KHNX 190114
FFSHNX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
614 PM PDT SAT JUL 18 2015

CAC029-190315-
/O.CON.KHNX.FF.W.0005.000000T0000Z-150719T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KERN CA-
614 PM PDT SAT JUL 18 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM PDT FOR
SOUTH CENTRAL KERN COUNTY...

AT 610 PM PDT...DOPPLER RADAR INDICATES THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA.  FLASH FLOODING IS LIKELY TO 
CONTINUE.

EXCESSIVE RAINFALL OVER THE WARNED AREA WILL CAUSE MUD SLIDES NEAR
STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION
AND OTHER LOOSE MATERIALS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FRAZIER PARK...LEBEC...LAKE OF THE WOODS AND GRAPEVINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3500 11912 3501 11880 3482 11880 3481 11911
      3482 11913

$$

DCH
215 
WGUS76 KHNX 190325
FFSHNX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
825 PM PDT SAT JUL 18 2015

CAC029-190326-
/O.EXP.KHNX.FF.W.0005.000000T0000Z-150719T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KERN CA-
825 PM PDT SAT JUL 18 2015

...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL KERN COUNTY HAS
EXPIRED...

THE HEAVY RAIN HAS ENDED ACROSS THE WARNED AREA...AND THE FLASH 
FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. OVER ONE INCH OF RAIN IN A 
ONE HOUR PERIOD WAS REPORTED EARLIER THIS EVENING...RESULTING IN MUD 
BLOCKING THE ROAD BETWEEN FRAZIER PARK AND LAKE OF THE WOODS. RADAR 
ESTIMATES UP TO TWO INCHES OF RAINFALL HAS OCCURRED JUST TO THE WEST 
OF FRAZIER PARK. SOME ADDITIONAL LIGHT SHOWERS WILL BE POSSIBLE 
THROUGH THE NIGHT BUT HEAVY RAINFALL IS NOT ANTICIPATED.

LAT...LON 3500 11912 3501 11880 3482 11880 3481 11911
      3482 11913

$$

DCH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 2:05 PM PDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jul 18, 2:05 PM PDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
205 PM PDT SAT JUL 18 2015

.SYNOPSIS...EXPECT INCREASING CLOUDINESS AS TROPICAL MOISTURE
CONTINUES FLOWING INTO THE REGION FROM THE SOUTH. THERE WILL BE A
THREAT OF SHOWERS AND THUNDERSTORMS SPREADING NORTH ACROSS THE
REGION TONIGHT AND CONTINUING INTO EARLY NEXT WEEK.

&&

.DISCUSSION...AN UPPER LEVEL SHORTWAVE PUSHED INTO SOCAL EARLY
THIS MORNING SPREADING TROPICAL MOISTURE INTO LOS ANGELES AND
VENTURA COUNTIES AROUND SUNRISE AND INTO OUR CWFA BEFORE NOON PDT.
RADAR COMPOSITES INDICATING SCATTERED SHOWERS AND THUNDERSTORMS
OVER THE KERN COUNTY MOUNTAINS AND DESERTS AS WELL AS ISOLATED
THUNDERSTORMS OVER THE SOUTH END OF THE SAN JOAQUIN VALLEY AND THE
TULARE COUNTY MOUNTAINS AND FOOTHILLS. MESOWEST INDICATING THAT
RAINFALL AMOUNTS HAVE GENERALLY BEEN A TENTH OF AN INCH OR LESS IN
AREAS IMPACTED BY SHOWERS AND THUNDERSTORMS...BUT JAWBONE CANYON
HAS PICKED UP A THIRD OF AN INCH OF RAINFALL. MEANWHILE...TYPICAL
SUMMER LIKE TEMPERATURES PREVAIL IN THE SAN JOAQUIN VALLEY WHERE
SKIES HAVE BEEN MOSTLY SUNNY ASIDE FROM THE CONVECTION IN THE
SOUTH END AND ANOTHER AFTERNOON OF HIGHS NEAR THE CENTURY MARK IS
IN STORE FOR MUCH OF THE SAN JOAQUIN VALLEY.

THE 12Z WRF AND THE HIGH RESOLUTION MODELS ARE INDICATING THE
SHORTWAVE RESPONSIBLE FOR TODAY/S CONVECTION WILL CONTINUE TO
TRACK NORTHEAST THIS EVENING AND MOVE INTO NV OVERNIGHT. THIS
SYSTEM WILL PROVIDE FOR ENOUGH LIFT FOR THUNDERSTORM DEVELOPMENT
THIS EVENING OVER THE MOUNTAINS AND ENOUGH INSTABILITY EXISTS
SOUTH OF FRESNO COUNTY FOR AT LEAST ISOLATED THUNDERSTORMS THIS
EVENING. RH PROGS ARE INDICATING DEEPER MOISTURE FROM TROPCIAL
STORM DOLORES WILL PUSH INTO CENTRAL CA ON SUNDAY AND PROVIDE FOR
AN INCREASED POTENTIAL FOR SHOWERS AND THUNDERSTORMS THROUGH
MONDAY. WE HAVE RAISED PRECIPITATION CHANCES FOR MOST OF OUR AREA
FOR SUNDAY AND MONDAY AS THE MODELS HAVE COME INTO FAIRLY GOOD
AGREEMENT WITH SIGNIFICANT DEEP MOISTURE MOVING THROUGH OUR AREA.

WHILE RFC QPF/S ARE INDICATING GENERALLY 1 TO 2 TENTHS OF
AN INCH OF RAINFALL FOR THE SAN JOAQUIN VALLEY BETWEEN THIS
EVENING AND MONDAY EVENING...SOME OF THE MODELS ARE INDICATING
MUCH HIGHER QPF/S. PW/S FROM THIS INCOMING MOISTURE ARE ABOVE 2
INCHES SO THE POTENTIAL FOR HEAVY RAINFALL EXISTS ON SUNDAY AND
MONDAY. WE HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FOR THE KERN
COUNTY MOUNTAINS AND DESERTS FROM 500 PM PDT THIS AFTERNOON
THROUGH 1100 PM PDT MONDAY EVENING BASED ON THE FACT THAT MOST OF
THE IMPACTED AREAS HAVE ALREADY RECEIVED SOME RAINFALL TODAY AND
HAVE THE POTENTIAL TO PICK UP MUCH MORE PRECIPITATION ON SUNDAY
AND MONDAY. OF NOTABLE CONCERN FOR FLASH FLOODING POTENTIAL IS THE
WAY FIRE BURN SCAR NEAR LAKE ISABELLA.

ALSO...SOME ALL TIME DAILY RECORDS MIGHT BE IN DANGER OF FALLING
ON SUNDAY AND MONDAY. THE ALL TIME RAINFALL RECORDS FOR JULY 19
IS 0.01 INCHES SET IN 2014 FOR FRESNO AND 0.02 INCHES SET IN 2012
FOR BAKERSFIELD. THE ALL TIME RAINFALL RECORDS FOR JULY 20 IS 0.04
INCHES SET IN 1985 FOR FRESNO AND 0.23 INCHES SET IN 1946 FOR
BAKERSFIELD.

ONE AREA OF UNCERTAINTY FOR THE NEXT TWO DAYS HOWEVER...IS WITH
TEMPERATURES AS THE INCREASED CLOUDS COVER WILL LIKELY KEEP
DAYTIME TEMPERATURES BELOW SEASONAL NORMALS. HOWEVER...IF THERE
ARE MORE BREAKS IN THE CLOUD COVER TEMPERATURES COULD EASILY
EXCEED PROJECTED HIGHS.

AN UPPER TROUGH IS PROGGED TO PUSH INTO THE PAC NW ON TUESDAY
WHICH WILL TURN THE UPPER FLOW TO THE SOUTHWEST...SUBSEQUENTLY
PUSHING THE TROPICAL MOISTURE EAST OF OUR CWFA BY MIDWEEK. A
CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ON TUESDAY FOR
THE SOUTHERN SIERRA NEVADA WHILE THE REMAINDER OF OF OUR AREA
DRIES OUT WITH DECREASING CLOUD COVER.

THE MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT WITH A DRY
UPPER TROUGH OFF THE CA COAST FOR THE SECOND HALF OF NEXT WEEK
WHICH WILL PROVIDE OUR AREA WITH A DRY SOUTHWEST FLOW AND PUSH
ANY RESIDUAL TROPICAL MOISTURE WELL TO THE EAST OF OUR AREA BY
THURSDAY. THEREFORE DRY WEATHER...MAINLY CLEAR SKIES AND NEAR
NORMAL TEMPERATURES ARE EXPECTED FOR THE LATTER PORTION OF NEXT
WEEK.

&&

.AVIATION...SCATTERED THUNDERSTORM ACTIVITY WILL SPREAD NORTH
ACROSS THE MOUNTAIN AND DESERT AREAS OF CENTRAL CALIFORNIA THIS
EVENING THROUGH TOMORROW...WITH ISOLATED THUNDERSTORMS ALSO
POSSIBLE IN THE SAN JOAQUIN VALLEY. THESE STORMS WILL BRING AREAS
OF MVFR AND LOCAL IFR/VLIFR CONDITIONS ALONG WITH WITH SOME
POSSIBLE MOUNTAIN OBSCURATIONS IN THE HIGHER TERRAIN. GUSTY AND
ERRATIC WINDS AROUND 40 MPH CAN ALSO ACCOMPANY THE STORMS.
OTHERWISE...VFR CONDITIONS WILL PREVAIL OVER THE CENTRAL
CALIFORNIA INTERIOR DURING THE NEXT 24 HOURS.

&&

.AIR QUALITY ISSUES...NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 07-18      111:1899     81:1987     83:1925     54:1987
KFAT 07-19      112:2009     86:1983     79:2006     54:1932
KFAT 07-20      111:1908     81:1973     78:1938     54:1903

KBFL 07-18      111:1908     82:1987     84:2006     52:1987
KBFL 07-19      111:2009     82:1983     85:1907     52:1906
KBFL 07-20      112:1938     84:1973     82:1979     49:1906
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 5 PM PDT THIS AFTERNOON THROUGH MONDAY
EVENING CAZ095-098-099.

&&

PUBLIC...DS
AVN/FW...JEB
SYNOPSIS...BSO

WEATHER.GOV/HANFORD
Hazardous weather outlook, Jul 18, 4:55 AM PDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
455 AM PDT SAT JUL 18 2015

CAZ095-098-099-191200-
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
455 AM PDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS
AND DESERT.

...THUNDERSTORMS POSSIBLE...

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS OVER THE KERN COUNTY
MOUNTAINS...THE KERN COUNTY DESERT AND THE INDIAN WELLS VALLEY
BEGINNING THIS AFTERNOON.

* TIMING: THIS AFTERNOON THROUGH TONIGHT.

* IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF
  HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER TERRAIN
  AND IN DRY WASHES AND ARROYOS AND ON DESERT ROADS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS OVER THE KERN COUNTY
MOUNTAINS...THE KERN COUNTY DESERT AND THE INDIAN WELLS VALLEY
INTO EARLY NEXT WEEK.

* TIMING: SUNDAY THROUGH MONDAY.

* IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF
  HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER TERRAIN
  AND IN DRY WASHES AND ARROYOS AND ON DESERT ROADS.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ096-097-191200-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
455 AM PDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF
THE SOUTHERN SIERRA NEVADA.

...THUNDERSTORMS POSSIBLE...

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS FOR THE SOUTHERN SIERRA
NEVADA BEGINNING TONIGHT.

* TIMING: TONIGHT.

* IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF
  HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER SIERRA
  TERRAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS FOR THE SOUTHERN SIERRA
NEVADA CONTINUING INTO NEXT WEEK.

* TIMING: SUNDAY THROUGH TUESDAY.

* IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF
  HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER SIERRA
  TERRAIN.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ089>094-191200-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
455 AM PDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS OF THE SOUTHERN SIERRA
NEVADA.

...THUNDERSTORMS POSSIBLE...

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FOR THE CENTRAL AND
SOUTHERN SAN JOAQUIN VALLEY AND THE SIERRA FOOTHILLS EARLY NEXT
WEEK.

* TIMING: SUNDAY THROUGH MONDAY.

* IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF
  HEAVY RAIN CAN CAUSE LOCALIZED FLOODING OF ROADS.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

SANGER

WEATHER.GOV/HANFORD

In the hours before

Special weather statement, Jul 18, 11:40 AM PDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
1140 AM PDT SAT JUL 18 2015

CAZ099-181915-
SOUTHEASTERN KERN COUNTY DESERT CA-
1140 AM PDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL KERN COUNTY

UNTIL 1215 PM PDT...

AT 1139 AM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR RANDSBURG...OR 21 MILES SOUTH OF RIDGECREST...MOVING NORTHEAST
AT 25 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RANDSBURG AND GOVERNMENT PEAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3518 11770 3524 11782 3546 11763 3524 11763
TIME...MOT...LOC 1839Z 205DEG 22KT 3532 11769

DS
Special weather statement, Jul 18, 12:16 PM PDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
1216 PM PDT SAT JUL 18 2015

CAZ098-099-181945-
SOUTHEASTERN KERN COUNTY DESERT CA-INDIAN WELLS VALLEY CA-
1216 PM PDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
 NORTHEASTERN KERN COUNTY
 UNTIL 1245 PM PDT

AT 1215 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR RANDSBURG...OR 14 MILES SOUTH OF RIDGECREST...MOVING NORTHEAST
AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RIDGECREST...INYOKERN...CHINA LAKE ACRES...RANDSBURG...LAUREL
MOUNTAIN AND GOVERNMENT PEAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3534 11763 3528 11770 3540 11779 3579 11787
      3579 11763 3571 11763 3571 11766 3569 11766
      3568 11763
TIME...MOT...LOC 1915Z 235DEG 40KT 3542 11760

DS
Local storm report, Jul 18, 2:27 PM PDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
227 PM PDT SAT JUL 18 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FLOOD            2 S RED ROCK CANYON     35.30N 118.00W
07/18/2015                   KERN               CA   LAW ENFORCEMENT

            CHP REPORTED ROAD CLOSED AT HWY 14 AT
            JAWBONE CANYON ROAD.

&&

NWS HANFORD CA
IRIS SYSTEM
Local storm report, Jul 18, 2:46 PM PDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
246 PM PDT SAT JUL 18 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     FLASH FLOOD      8 WNW RANDSBURG         35.39N 117.80W
07/18/2015                   KERN               CA   TRAINED SPOTTER

            DEBRIS AND WATER MOVING ACROSS THE ROADWAY
            AROUND INTERSECTION OF GARLOCK RD & RED ROCK
            CANYON RD.

&&

NWS HANFORD CA
IRIS SYSTEM
Local storm report, Jul 18, 2:49 PM PDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
249 PM PDT SAT JUL 18 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     FLASH FLOOD      2 E ROSAMOND            34.86N 118.17W
07/18/2015                   KERN               CA   LAW ENFORCEMENT

            CHP REPORTED WATER MOVING ACROSS RIGHT-HAND
            LANE ON SOUTHBOUND SIDE.

&&

NWS HANFORD CA
IRIS SYSTEM
Local storm report, Jul 18, 3:20 PM PDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
320 PM PDT SAT JUL 18 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     LIGHTNING        CALIFORNIA CITY         35.12N 117.98W
07/18/2015                   KERN               CA   TRAINED SPOTTER

            1 PERSON STRUCK BY LIGHTNING; REPORT
            RECEIVED VIA SOCIAL MEDIA.

&&

NWS HANFORD CA
IRIS SYSTEM

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 5:32 PM PDTSpecial Weather StatementHNXKern, Tulare58 min
Jul 18, 6:53 PM PDTSpecial Weather StatementHNXFresno37 min
Jul 18, 6:56 PM PDTAreal Flood AdvisoryHNXKern3 hr
Jul 18, 7:39 PM PDTSpecial Weather StatementHNXFresno81 min
Jul 18, 9:10 PM PDTSpecial Weather StatementHNXFresno80 min
Jul 18, 10:26 PM PDTSpecial Weather StatementHNXMerced49 min
Jul 19, 1:09 AM PDTSpecial Weather StatementHNX36 min
Jul 19, 2:28 AM PDTSpecial Weather StatementHNX92 min
Jul 19, 1:49 PM PDTFlash Flood WarningHNXKern3 hr
Jul 19, 2:45 PM PDTFlash Flood WarningHNXKern3 hr
Jul 19, 4:14 PM PDTSpecial Weather StatementHNXTulare46 min

Nearby

Flash Flood Warnings in California, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.